zbMATH — the first resource for mathematics

Multiple solutions for Neumann and periodic problems with singular \(\phi \)-Laplacian. (English) Zbl 1241.35076
This paper is concerned with the existence of multiple solutions for semilinear elliptic equations that may be written as power-type perturbations of the mean curvature operator. The equations are complemented with homogeneous Neumann boundary conditions or periodic conditions in the 1-dimensional case. By means of variational methods which combine critical point theory in the spirit of Szulkin with Ekeland’s variational principle and the mountain pass theorem, the authors obtain nice multiplicity results of radial solutions for small values of parameters.

35J61 Semilinear elliptic equations
35J66 Nonlinear boundary value problems for nonlinear elliptic equations
35J20 Variational methods for second-order elliptic equations
35A15 Variational methods applied to PDEs
Full Text: DOI
[1] Ahmad, S.; Lazer, A.C.; Paul, J.L., Elementary critical point theory and perturbations of elliptic boundary value problems at resonance, Indiana univ. math. J., 25, 933-944, (1976) · Zbl 0351.35036
[2] Ambrosetti, A.; Brezis, H.; Cerami, G., Combined effects of concave and convex nonlinearities in some elliptic problems, J. funct. anal., 122, 519-543, (1994) · Zbl 0805.35028
[3] Ambrosetti, A.; Garcia Azorero, J.; Peral, I., Multiplicity results for some nonlinear elliptic equations, J. funct. anal., 137, 219-242, (1996) · Zbl 0852.35045
[4] Ambrosetti, A.; Rabinowitz, P.H., Dual variational methods in critical point theory and applications, J. funct. anal., 14, 349-381, (1973) · Zbl 0273.49063
[5] Bereanu, C.; Jebelean, P.; Mawhin, J., Variational methods for nonlinear perturbations of singular ϕ-Laplacians, Rend. lincei mat. appl., 22, 89-111, (2011) · Zbl 1219.35062
[6] C. Bereanu, P. Jebelean, J. Mawhin, Radial solutions for Neumann problems involving mean extrinsic curvature and periodic nonlinearities, submitted for publication. · Zbl 1262.35088
[7] Bereanu, C.; Mawhin, J., Existence and multiplicity results for some nonlinear problems with singular ϕ-Laplacian, J. differential equations, 243, 536-557, (2007) · Zbl 1148.34013
[8] Bereanu, C.; Mawhin, J., Boundary value problems for some nonlinear systems with singular ϕ-Laplacian, J. fixed point theory appl., 4, 57-75, (2008) · Zbl 1176.34019
[9] Brezis, H.; Mawhin, J., Periodic solutions of the forced relativistic pendulum, Differential integral equations, 23, 801-810, (2010) · Zbl 1240.34207
[10] De Nápoli, P.; Mariani, M.C., Three solutions for quasilinear equations in \(\mathbb{R}^N\), (), 131-140 · Zbl 1014.35027
[11] de Paiva, F.O.; Massa, E., Semilinear elliptic problems near resonance with a nonprincipal eigenvalue, J. math. anal. appl., 342, 638-650, (2008) · Zbl 1149.35044
[12] Dincǎ, G.; Jebelean, P.; Mawhin, J., Variational and topological methods for Dirichlet problems with p-Laplacian, Port. math. (N.S.), 58, 339-378, (2001) · Zbl 0991.35023
[13] Garcia Azorero, J.P.; Peral Alonso, I.; Manfredi, J.J., Sobolev versus Hölder local minimizers and global multiplicity for some quasilinear elliptic equations, Commun. contemp. math., 2, 385-404, (2000) · Zbl 0965.35067
[14] Jebelean, P., Variational methods for ordinary p-Laplacian systems with potential boundary conditions, Adv. differential equations, 14, 273-322, (2008) · Zbl 1177.34021
[15] Ke, X.F.; Tang, C.L., Multiple solutions for semilinear elliptic equations near resonance at higher eigenvalues, Nonlinear anal., 74, 805-813, (2011) · Zbl 1205.35108
[16] Korman, P., On uniqueness of positive solutions for a class of semilinear equations, Discrete contin. dyn. syst. ser. A, 8, 865-871, (2002) · Zbl 1090.35082
[17] Kristály, A.; Lazǎr, I.; Papageorgiou, N.S., A variational inequality on the half line, Nonlinear anal., 71, 5003-5009, (2009) · Zbl 1167.49302
[18] Lü, H.S., On the existence of multiple periodic solutions for the p-Laplacian, Indian J. pure appl. math., 35, 1185-1199, (2004)
[19] Ma, T.F.; Pelicer, M.L., Perturbations near resonance for the p-Laplacian in RN, Abstr. appl. anal., 7, 6, 323-334, (2002) · Zbl 1065.35116
[20] Ma, T.F.; Ramos, M.; Sanchez, L., Multiple solutions for a class of nonlinear boundary value problems near resonance: A variational approach, Nonlinear anal., 30, 3301-3311, (1997) · Zbl 0887.35053
[21] Ma, T.F.; Sanchez, L., Three solutions of a quasilinear elliptic problem near resonance, Math. slovaca, 47, 451-457, (1997) · Zbl 0958.35052
[22] Mawhin, J.; Schmitt, K., Landesman-lazer type problems at an eigenvalue of odd multiplicity, Results math., 14, 138-146, (1988) · Zbl 0780.35043
[23] Mawhin, J.; Schmitt, K., Nonlinear eigenvalue problems with the parameter near resonance, Ann. polon. math., 60, 241-248, (1990) · Zbl 0724.34025
[24] Motreanu, D.; Motreanu, V.V.; Papageorgiou, N.S., Positive solutions and multiple solutions at non-resonance, resonance and near resonance for hemivariational inequalities with p-Laplacian, Trans. amer. math. soc., 360, 2527-2545, (2008) · Zbl 1143.35076
[25] Motreanu, D.; Motreanu, V.V.; Papageorgiou, N.S., Nonlinear Neumann problems near resonance, Indiana univ. math. J., 58, 1257-1279, (2009) · Zbl 1168.35018
[26] Ou, Z.Q.; Tang, C.M., Existence and multiplicity results for some elliptic systems at resonance, Nonlinear anal., 71, 2660-2666, (2009) · Zbl 1172.35382
[27] Ramos, M.; Sanchez, L., A variational approach to multiplicity in elliptic problems near resonance, Proc. roy. soc. Edinburgh sect. A, 127, 385-394, (1997) · Zbl 0869.35041
[28] Sanchez, L., Boundary value problems for some fourth order ordinary differential equations, Appl. anal., 38, 161-177, (1990) · Zbl 0682.34020
[29] Suo, H.M.; Tang, C.L., Multiplicity results for some elliptic systems near resonance with a nonprincipal eigenvalue, Nonlinear anal., 73, 1909-1920, (2010) · Zbl 1194.35140
[30] Szulkin, A., Minimax principles for lower semicontinuous functions and applications to nonlinear boundary value problems, Ann. inst. H. Poincaré anal. non linéaire, 3, 77-109, (1986) · Zbl 0612.58011
[31] Tang, M.X., Exact multiplicity for semilinear elliptic Dirichlet problems involving concave and convex nonlinearities, Proc. roy. soc. Edinburgh sect. A, 133, 705-717, (2003) · Zbl 1086.35053
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.